All of these fungal type rashes are tough to get rid of. I have a friend with one of the Tinea rashes that cause white spots to appear on her skin so I guess it is also corporis. It gets better when she uses the creams but returns if she stops.
The cream you were told to use seems low key according to Drugs.com and you would be able to know if your son didn't seem to tolerate it pretty easily. The generic name is Clotrimazole.
Possible side effects of Clotrimazole Cream:
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:
Seek medical attention right away if any of these SEVERE side effects occur:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); reddening, blistering, peeling, itching, or burning of the skin.
You will probably have to play around a bit to figure out what works best and I believe these rashes may be more bothersome in hot weather which we are now past.